Hyland’s Baby Teething tablets provides temporary relief to symptoms, such as simple restlessness and wakeful irritability caused by cutting teeth; it also helps reduce redness and teething discomfort. Hyland’s has always claimed that its products are safe and that these effectively and safely alleviate children’s teething aches and pains.
These claims are re-emphasized by Hyland’s as a response to the warning released by the U.S. Food and Drug Administration (FDA) in September 2016 and due to reports of adverse events and deaths that are said may have been caused by its homeopathic products.
The adverse effects and deaths, if these can be linked to the teething tablets, can most likely be caused by Belladonna, a poisonous plant, which is an active ingredient of Hyland’s products. This Belladonna plant, also known as deadly nightshade or devil’s cherry, possesses medicinal properties that can block functions of the body’s nervous system, making it an useful ingredient in various sedative medications. If not used according to doctor’s instructions, however, it can result to poisoning, the symptoms of which include, seizures, vomiting, excessive sleepiness, difficulty breathing, skin flushing, constipation, difficulty urinating, muscle weakness, lethargy, confusion and blurred vision.
While Hyland’s says that its products contain a small amount of belladonna, the FDA claims that its laboratory analysis shows that Hyland’s tablets contain inconsistent amounts of belladonna. Due to the dangers this may cause, the FDA has warned consumers of the possible dangers Hyland’s teething tablets may pose to children and recommended that consumers stop using these product and dispose whatever may still be in their possession.
Due to Hyland’s Teething tablet overdose or Belladonna toxicity, lawyers are evaluating the possibility of filing a homeopathic teething tablet lawsuit against Standard Homeopathic Company, which owns Hyland’s Inc., in behalf of all the children who have been severely harmed. It will be in the best interest of parents, whose children have shown the symptoms of Belladonna poisoning, to get in touch with a lawyer immediately.